Prednisone tapering-side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

keepingfaith
Regular Member


Date Joined Nov 2011
Total Posts : 360
   Posted 12/8/2011 11:02 PM (GMT -6)   
 
I've been on high doses of steroids for about two months now(as of monday I'm finally down to 40 mg). I've been bruising so easily and my skin feels thin like paper. I haven't really gained weight from the Prednisone. If anything, I'm trying to maintain it. My main concern is that I have been noticing a lot of stretch marks on my stomach and weird scaly looking white lines that are like stretch marks(it's not ashey skin. I'm a lotion freak!). Is this from the Prednisone? I know I've been having a lot more abdominal swelling and distention(partially from what I think my flare getting a bit worse/inevitable water retention) but I doubt that painful distenstion can cause stretch marks not only on my stomach but otherr places too. So do you guys think it's just the steroids catching up with me? It makes sense considering all the other side effects I've had with this nasty drug but this is my first go around with the drug so I'd like to hear from some veteran Prednisone members :-)
 
Thanks in advanced!

Current medicine: -Apriso, Remicade(Hoping this will be a miracle drug!), Hydrocortisone suppository, Prednisone (Tapering due to being steroid refractory), Zantac, Prilosec, Probiotics, Folic acid, B-12, Zinc supplements, pain meds & SO much more!

Tried/previous meds:
- Asacol
- Flagyl
- Amoxicillin(sp?)

Dx: Crohn's and the arthritis that comes with it
In current flare since February 2011

minnietoty
Veteran Member


Date Joined Dec 2010
Total Posts : 1669
   Posted 12/9/2011 10:40 AM (GMT -6)   
Hi,
I have been on pred for more than a year and a half now and I gained 14 kgs. Yes, I have these white stretch marks but I refer them back to weight gain. I have had moon face, acne and bruising. These will disappear by reducing the dose. I have been through this phase and I posted at this forum asking for help as I was depressed because of pred's side effects. But, when I think away from these side effects, I find that pred has been a life saver for me. So, think along these lines. Hopefully, the taper goes on smoothly but do it slowly.
Take care!

clonehead
Veteran Member


Date Joined Jan 2011
Total Posts : 610
   Posted 12/9/2011 10:41 AM (GMT -6)   
Prednisone can give me skin problems, especially on my face and back.  I've not experienced the other symptoms you mention. 
How have you been feeling lately?  Is the Remicade helping?
Crohn's Disease for 22 years
Diagnosed in Feb 1989 at age 14

1 Resection: 4" at terminal ileum + 24" of jejunum - June 2011
Current meds: Humira (since March 2011)
Also take: monthly B12 injection, Calcium, Multivitamin

keepingfaith
Regular Member


Date Joined Nov 2011
Total Posts : 360
   Posted 12/10/2011 1:48 PM (GMT -6)   
  @Minnie: I haven't gained weight on Prednisone. That's the thing. So I don't know why I have the stretch marks other than maybe water retention? Rapid weight loss? I have some water retention and the apetite stimulants have helped some but my GI is still trying to get me to maybe gain a few pounds or stay where I am since I've lost 85 pounds since February. I've been maintaining my weight though all this week though! I'm sure the prednisone appetite will creep up sometime though.
 
  @Clonehead: The Rhuematologist & GI have told me I probably wont see any improvement till a few more months, if it works. Since the taper I've been getting worse...bloody stools, frequent bathroom trips, and more crampyness and stabbing pain after eating  eyes   I'm dreading tapering again some tomorrow...I have faith though I'll be good by Janruary! Next infusion is a few days after Christmas so I'm hoping to feel a difference soon. Thanks for asking! (I have the acne pn my back and chest too! It hurts like a booger!)
 
- Thank you guys!
Current medicine: -Apriso, Remicade(Hoping this will be a miracle drug!), Hydrocortisone suppository, Prednisone (Tapering due to being steroid refractory), Zantac, Prilosec, Probiotics, Folic acid, B-12, Zinc supplements, pain meds & SO much more!

Tried/previous meds:
- Asacol
- Flagyl
- Amoxicillin(sp?)

Dx: Crohn's and the arthritis that comes with it
In current flare since February 2011
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, July 31, 2014 6:23 AM (GMT -6)
There are a total of 2,183,686 posts in 242,862 threads.
View Active Threads


Who's Online
This forum has 153773 registered members. Please welcome our newest member, flakagirl.
273 Guest(s), 8 Registered Member(s) are currently online.  Details
ohbehave, RCS, Hep 97, trey123, sweety5, Char999, popcornellie, Ed C. (Old67)


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer